ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Diffraction properties of one-dimensional finite size Fibonacci quasilattice

Balagurusamy, VSK and Baranidharan, S and Gopal, ESR and Sasisekharan, V (1990) Diffraction properties of one-dimensional finite size Fibonacci quasilattice. In: Pramana, 34 (6). pp. 525-536.

[img] PDF
303.pdf
Restricted to Registered users only

Download (627Kb) | Request a copy

Abstract

The diffraction patterns from Fibonacci quasilattices have been calculated. Finite-size effects are evaluated for weak and strong peaks. For a smaller number of scatterers (<100) there are fluctuations in the intensities of weak and strong peaks. The fluctuations in weak peaks are greater than that in strong peaks. The fluctuations in intensities of weak and strong peaks near the origin are larger than in the corresponding cases of weak and strong peaks far away from the origin. Small shifts in peak-positions are unexpectedly found, the shifts being proportional to $N^{-3/2}$ for a large number of scatterers. The diffraction pattern of a qne-dimensional crystal and random structure is compared with that of the Fibonacci quasilattice. The strong peaks observed in the diffraction pattern of l-d crystal show negligible peak-shifts, they being comparable with computational errors even when the number of scatterers is as small as 5. The implications for analysing the experiments are briefly indicated.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Indian Academy of Sciences.
Keywords: Quasilattice; diffraction; quasicrystal.
Department/Centre: Division of Biological Sciences > Molecular Biophysics Unit
Division of Physical & Mathematical Sciences > Physics
Date Deposited: 04 Mar 2008
Last Modified: 19 Sep 2010 04:43
URI: http://eprints.iisc.ernet.in/id/eprint/13165

Actions (login required)

View Item View Item